Alert archive / Ohio / Lake Effect Snow Warnings in 2005

Lake Effect Snow Warning 4, NWS Cleveland, OH

December 19, 2005Ashtabula County, Geauga County, Lake County, Ohio; Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this lake effect snow warning at Dec 19, 2005, 7:42 AM EST for Ashtabula County, Geauga County, Lake County, Ohio; Crawford County, Erie County, Pennsylvania. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 19, 2005, 7:42 AM EST (12:42 UTC)
Expired
Dec 19, 2005, 3:46 PM EST
In force
8 hr
Issued by
NWS Cleveland, OH

Counties Ashtabula County, OH, Geauga County, OH, Lake County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 107 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 0.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2005-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2005-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCLE 191242
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
742 AM EST MON DEC 19 2005

PAZ002-192045-
/O.NEW.KCLE.LE.W.0004.051219T1242Z-051220T2000Z/
SOUTHERN ERIE-
INCLUDING THE CITY OF...EDINBORO
742 AM EST MON DEC 19 2005

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 3 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE
EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL 3 PM EST TUESDAY. 

BANDS OF LAKE EFFECT SNOW WILL CONTINUE ESPECIALLY THROUGH EARLY
AFTERNOON. SNOWFALL DURING THE DAYLIGHT HOURS CAN RANGE FROM 3 TO
5 INCHES. SNOW FELL DURING THE NIGHT AND THIS ADDITIONAL SNOWFALL
CAN BRING THE TOTALS TO OVER 9 INCHES AT SOME LOCATIONS. MOST
LOCATIONS WILL HAVE LESS THAN THAT. THE SNOW IS VERY FLUFFY AND
WEST WINDS OF 10 TO 20 MPH WILL CAUSE SOME BLOWING AND DRIFTING
SNOW. UNTREATED ROADS WILL BE SLIPPERY AND MOTORISTS WILL HAVE TO
USE CAUTION.


$$
KIELTYKA
3 follow-up statements
000 
WWUS41 KCLE 191307
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
807 AM EST MON DEC 19 2005

PAZ002-192000-
/O.EXT.KCLE.LE.W.0004.000000T0000Z-051219T2000Z/
SOUTHERN ERIE-
INCLUDING THE CITY OF...EDINBORO
807 AM EST MON DEC 19 2005

...LAKE EFFECT SNOW WARNING NOW IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

THE LAKE EFFECT SNOW WARNING IS NOW IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON. 

BANDS OF LAKE EFFECT SNOW WILL CONTINUE ESPECIALLY THROUGH EARLY
AFTERNOON. SNOWFALL DURING THE DAYLIGHT HOURS CAN RANGE FROM 3 TO
5 INCHES. SNOW FELL DURING THE NIGHT AND THIS ADDITIONAL SNOWFALL
CAN BRING THE TOTALS TO OVER 9 INCHES AT SOME LOCATIONS. MOST
LOCATIONS WILL HAVE LESS THAN THAT. THE SNOW IS VERY FLUFFY AND
WEST WINDS OF 10 TO 20 MPH WILL CAUSE SOME BLOWING AND DRIFTING
SNOW. UNTREATED ROADS WILL BE SLIPPERY AND MOTORISTS WILL HAVE TO
USE CAUTION.

$$
CORRECTED THE END TIME OF THE WARNING.
000 
WWUS41 KCLE 191735
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1235 PM EST MON DEC 19 2005

OHZ012>014-089-PAZ001-003-192300-
/O.EXB.KCLE.LE.W.0004.000000T0000Z-051219T2300Z/
LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
CRAWFORD-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...
ASHTABULA...ERIE...MEADVILLE
1235 PM EST MON DEC 19 2005

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

BANDS OF LAKE EFFECT SNOW WILL CONTINUE THE REST OF THE
AFTERNOON. ADDITIONAL SNOWFALL ACCUMULATION CAN RANGE FROM 
3 TO 5 INCHES. 

SNOW FELL DURING THE OVERNIGHT AND THIS MORNING. THE ADDITIONAL
SNOWFALL CAN BRING THE TOTALS TO OVER 9 INCHES AT SOME LOCATIONS.
MOST LOCATIONS WILL HAVE LESS THAN THAT. 

THE SNOW IS VERY FLUFFY AND WEST WINDS OF 10 TO 20 MPH WITH
OCCASIONAL GUSTS TO 35 MPH WILL CAUSE SOME BLOWING AND DRIFTING
SNOW. VISIBILITIES WILL BE REDUCED TO NEAR ZERO AT TIMES. 

UNTREATED ROADS WILL BE SLIPPERY AND MOTORISTS WILL HAVE TO USE
CAUTION.

STAY TUNE NOAA WEATHER RADIO OR FAVORITE WEATHER SOURCE FOR THE
LATEST ON THIS LAKE EFFECT SNOW SITUATION.

$$

PAZ002-192300-
/O.EXT.KCLE.LE.W.0004.000000T0000Z-051219T2300Z/
SOUTHERN ERIE-
INCLUDING THE CITY OF...EDINBORO
1235 PM EST MON DEC 19 2005

...LAKE EFFECT SNOW WARNING NOW IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...


THE LAKE EFFECT SNOW WARNING HAS BEEN EXTENDED THROUGH THE
AFTERNOON HOURS AS BANDS OF LAKE EFFECT SNOW WILL CONTINUE OVER
SOUTHERN ERIE COUNTY.

ADDITIONAL SNOWFALL ACCUMULATIONS OF 3 TO 5 INCHES CAN BRING THE
TOTALS TO OVER 9 INCHES AT SOME LOCATIONS. MOST LOCATIONS WILL
HAVE LESS THAN THAT. 

THE SNOW IS VERY FLUFFY AND WEST WINDS OF 15 TO 25 MPH WILL CAUSE
SOME BLOWING AND DRIFTING SNOW. UNTREATED ROADS WILL BE SLIPPERY
AND MOTORISTS WILL HAVE TO USE CAUTION.

STAY TUNE TO NOAA WEATHER RADIO OR YOUR FAVORITE WEATHER SOURCE FOR
THE LATEST ON THIS LAKE EFFECT SNOW SITUATION.

$$
000 
WWUS41 KCLE 192046
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
346 PM EST MON DEC 19 2005


OHZ012>014-089-PAZ001>003-192200-
/O.CAN.KCLE.LE.W.0004.000000T0000Z-051219T2300Z/
LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...
ASHTABULA...ERIE...EDINBORO...MEADVILLE
346 PM EST MON DEC 19 2005

...LAKE EFFECT SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE
EFFECT SNOW WARNING.

THE BANDS OF LAKE EFFECT SNOW WERE DIMINISHING...THERE IS STILL A
CHANCE OF SNOW SHOWERS...WITH ACCUMULATIONS OF ONE TO LOCALLY
THREE INCHES POSSIBLE THIS EVENING. GUSTY WEST WINDS WILL CAUSE
AREAS OF BLOWING AND DRIFTING SNOW THROUGH TONIGHT.

$$

What forecasters said that day

The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow warning went out at Dec 19, 6:50 AM EST, 52 minutes earlier.

Area forecast discussion, Dec 19, 6:50 AM EST, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OHIO
650 AM EST MON DEC 19 2005

.AVIATION(12Z-12Z)...
LAKE EFFECT SNOW SHOWERS CONTINUING MAINLY E OF CLE WITH IFR OR
LOWER CONDITIONS ELSEWHERE WHILE THE 290 FLOW CONTINUES SOME
FLURRIES WILL CONTINUE ELSEWHERE...AS THE DAY GOES ON THE FLOW
BECOMES MORE WESTERLY THE CLOUDS SHOULD DECREASE EXCEPT IN THE SNOW
BELT. THIS IS A MINOR LAKE EFFECT SYSTEM AS THE INVERSION IS BELOW
850 MB. AS THE AIR CONTINUES TO DRY OUT TONIGHT SKIES WILL BE CLEAR
EXCEPT FOR SOME LINGERING SCT CLOUDS IN THE SNOW BELT AND EVEN THOSE
SHOULD GO AWAY AS THE LAKE AND 850 MB TEMP DIFFERENCE DECREASES.

&&

.SHORT TERM(TODAY THRU TUESDAY NITE)...
TROF MOVG THRU THIS MORN FOLLOWED BY MUCH DRIER AIR BY LATE TDA THEN
ANOTHER TROF EXPECTED TUE EVE FOLLOWED BY QUICK DRYING AGAIN.
INVERSION GNLY LOW NEXT FEW DAYS LIMITING VERTICAL EXTENT OF CLDS.
WITH ICE COVER CONTG TO INCR ON LERI DONT XPCT MUCH LK EFCT FM
EITHER EVENT.  UNLESS CURRENT CONDS PROVE OTHERWISE WL ALLOW FOR ABT
1 TO 3 IN THIS MORN AND AGAIN TUE NITE WITH NEXT TROF. CUD HV BRIEF
LHUR FETCH WITH EVENT TUE NITE INTO NW PA REINFORCING SHOTS OF CD
AIR WL KEEP TEMPS WELL BLO NORMAL THRU TUE NITE.

&&

.LONG TERM(WED-SUNDAY)...
OPERATIONAL MODELS AND ENSEMBLE MEMBERS ALL AGREE OF A SLOW
MODERATING TREND THROUGH CHRISTMAS DAY. LOOKS LIKE A SLIGHT PATTERN
SHIFT WITH THE MEAN TROF SHIFTING TO THE E COAST COMPARED TO OVER
THE GTLKS. THIS WILL ALLOW FOR A SLOW MODERATING TREND WITH DRY WX.
WL NEED TO KEEP SMALL POPS WED FOR NE WITH THE TAIL END OF COLD
FRONTS AFFECTING THAT AREA. OTHERWISE  GFS AND THE ENSEMBLE MEAN
SHOW A WEAK SYSTEM SAT/SUN TIME PERIOD. AT THIS TIME...IT DOES NOT
LOOK LIKE THERE WILL BE SIGNIFICANT MOISTURE FEED INTO THE SYSTEM
AND IT ALSO LOOKS LIKE 850MB TEMPS AROUND 0C WL KEEP IT WARM ENOUGH
FOR AT LEAST A RAIN/SNOW MIXTURE. FOR NOW...WL GO WITH CHC OF SW- ON
CHRISTMAS DAY WITH CYCLONIC FLOW WITH 850MB TEMPS DROPPING TO -4C.
HAVE OPTED TO STAY SLIGHTLY BELOW GUIDANCE FOR THE PERIOD AS I AM
NOT CONVINCED OF ABV NORMAL TEMPS QUITE YET...ESPECIALLY WITH THE
RIDGE REMAINING IN PLACE OVER THE WEST (ALTHOUGH WEAKER).

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...GALE WRNG WILLOWICK EWRD.
PA...GALE WRNG.
&&

SHORT TERM...ADAMS
LONG TERM...MRD
AVIATION...KIELTYKA
Hazardous weather outlook, Dec 19, 5:06 AM EST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
506 AM EST MON DEC 19 2005

LEZ142>149-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-201015-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-LUCAS-
WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-
506 AM EST MON DEC 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

LAKE EFFECT SNOW SHOWERS IN THE SNOWBELT THIS MORNING WILL TAPER
TO MAINLY FLURRIES THIS AFTERNOON LEAVING BEHIND 1 TO LOCALLY 3
INCHES OF ACCUMULATION. EXTRA DRIVING TIME MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER ROUND OF LAKE EFFECT SNOW SHOWERS IS EXPECTED FOR TUESDAY
AFTERNOON INTO WEDNESDAY IN THE SNOWBELT WITH ANOTHER 1 TO 3
INCHES OF ACCUMULATION POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Lake Effect Snow Warnings in Ohio, 2005Lake Effect Snow Warnings in Pennsylvania, 2005Every lake effect snow warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.